MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0925
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial/final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00080.Additional procode: krd.(b)(4).Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned by the end user/hospital before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.As viewed into the returned original product box, unreported damage of the coil being entangled and stretched was found.Only the proximal section of the entangled coil was stretched.The remainder of the random shaped coil was undamaged.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) failed electrical testing with resistance at 36.6 ohms (range 48.5/56.0) and the test enpower and cable systems ready green light failed to illuminate (g2 complex ifu).No manufacturing defects were found.Due to post-procedural mishandling, cleaning, and packaging, the circumstances of how and when all the unreported damage occurred cannot be determined, furthermore it cannot be determined if these unreported damages due to post-procedural mishandling, cleaning, and packaging impacted the electrical test results in which the dpu failed electrical testing.The complaint of the coils non-detachment is confirmed.The dpu failed electrical testing.While the root cause cannot be determined; the most likely contributing factor to the coils non-detachment may have been due to wire damage and/or to a solder joint connection fracture in the resistive heating coil.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are tested prior to final packaging.In addition, without the return of the complete detachment system used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the event was confirmed.The root cause of the failure cannot be determined however wire damage and/or solder joint damage likely contributed to the event.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that during the procedure the physician was unable to detach a galaxy g2 9x25 coil.The physician placed the g2 coil into the aneurysm without any problem.However, when attempted to detach, the coil would not detach.The coil was repositioned multiple times and detachment was attempted each time, the coil never detached.It was removed from the aneurysm and a second galaxy g2 9x25 was then placed and detached without a problem.There were no adverse events associated with the product failure.Due to attempted of detachment, removal and replacement of the g2 coil the surgery was delayed by 5 minutes.The coil was not stretched when removed and was still attached to the delivery system.It was reported that a pre-deployment electrical check was performed, the system green ready light illuminated and the detachment light illuminated during the detachment cycle.The audible signal had beeped and all connections fit properly without application of excessive force.The same connecting cable and dcb was used successfully with rest of the coils (g2) and there were no issues.The complaint device is available for investigation.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6499750
Report Number2954740-2017-00080
Device Sequence Number13863585
Product Code HCG
UDI-Device Identifier10878528009648
UDI-Public(01)10878528009648(17)210331(10)S10154
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number641CF0925
Device Lot NumberS10154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2017
Initial Report FDA Received Date04/18/2017
Patient Sequence Number1